| Catalog Number |
GCS40B |
| Medical Device Problem Codes |
Difficult to Insert (1316); Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 1/24/2025.D4 batch # unk.B3: exact date is unk.Assumed first month of the year.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: did the device staple? n/a.If the device stapled/fired, was the staple line complete? n/a.If the device stapled, was the shape of the staples (b-formation, irregular, unformed)? did the device cut? n/a.If the device cut/fired, was the cut line complete? n/a.Could you please clarify if there were any patient consequences? no patient consequences.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? none.They said the device would not accept another reload.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a colon resection the device would not fire out the reloads.The procedure was delayed by five minutes.The procedure was completed successfully.
Additional Manufacturer Narrative
(b)(4).Date sent 2/24/2025 d4 batch #928c93 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the gcs40b device was received with no apparent damage and with no reload present.The device was tested for functionality with an engineering sample reload and the device fired, forming all staples and cutting as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.The device lockout and the reload lockout were functional.The reload was loaded without difficulties noted.The event described could not be confirmed as the device performed without any difficulties noted and no cartridge was returned for analysis.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: insert the reload into the metal housing and snap into position.The tracks on each side of the reload should be used as guides to align the reload within the jaws of the instrument.When the reload is properly aligned, push the reload into the instrument until it is fully seated.Remove the staple retainer.Check that the reload is held firmly within the jaws.Completely fire the instrument by squeezing the firing trigger until it touches the closure trigger (plastic to plastic), signifying that the instrument has fired the staples and knife blade, and the tissue has been transected.The firing trigger automatically returns to the intermediate position as soon as it is released, leaving the closure trigger in the fully closed position.Make sure that the release button is not pressed during firing as proper formation of staples may be compromised.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 928c93, and no non-conformances were identified.